Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 154, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 8, 2014, 2:59 PM EDT for 4 counties in Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2014, 2:59 PM EDT (18:59 UTC)
- Expired
- Aug 8, 2014, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:17 PM EDT | TSTM WND DMG | Stone Mountain, GA | MULTIPLE TREES AND POWERLINES DOWN ACROSS THE COUNTY INCLUDING ALONG RICHARD ROAD... SHALLOWFORD ROAD... LAGOON WAY... AND DUNLEITH COURT. |
| Aug 8, 3:20 PM EDT | TSTM WND DMG | Norcross, GA | POWERLINES DOWN ON JOHN DRIVE AND SUMMERTOWN DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
122
WUUS52 KFFC 081859
SVRFFC
GAC089-121-135-247-081945-
/O.NEW.KFFC.SV.W.0154.140808T1859Z-140808T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN NORTH CENTRAL GEORGIA
EAST CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHWESTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DUNWOODY TO DECATUR TO GRANT PARK-ZOO ATLANTA TO LITHONIA...MOVING
NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAMBLEE...AVONDALE ESTATES...DORAVILLE...LAKEVIEW ESTATES...
CLARKSTON...PINE LAKE...TUCKER...NORCROSS...STONE MOUNTAIN...
BERKELEY LAKE...LILBURN...DULUTH AND SNELLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3404 8411 3387 8403 3379 8399 3370 8395
3364 8410 3369 8437 3378 8439 3399 8437
TIME...MOT...LOC 1859Z 238DEG 22KT 3394 8432 3378 8430
3370 8429 3369 8409
$$1 follow-up statement
415
WWUS52 KFFC 081930
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT FRI AUG 8 2014
GAC121-081940-
/O.CAN.KFFC.SV.W.0154.000000T0000Z-140808T1945Z/
FULTON GA-
330 PM EDT FRI AUG 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON COUNTY IS
CANCELLED...
THE SEVERE STORMS HAVE MOVED OUT OF FULTON COUNTY AND THEREFORE THE
WARNING HAS BEEN CANCELLED.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
LAT...LON 3379 8431 3389 8433 3404 8411 3387 8403
3379 8399 3370 8395 3364 8410 3368 8433
TIME...MOT...LOC 1930Z 238DEG 22KT 3399 8416 3388 8415
3377 8415 3367 8430
$$
GAC089-135-247-081945-
/O.CON.KFFC.SV.W.0154.000000T0000Z-140808T1945Z/
ROCKDALE GA-DEKALB GA-GWINNETT GA-
330 PM EDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN GWINNETT...DEKALB AND NORTHERN ROCKDALE COUNTIES...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BERKELEY LAKE TO LILBURN TO REDAN TO GRESHAM
PARK..MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOUNTAIN PARK...DULUTH...PLEASANT HILL...SNAPFINGER...CENTERVILLE...
LAKEVIEW ESTATES...MILSTEAD...ARABIA MOUNTAIN...BELMONT AND LITHONIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3379 8431 3389 8433 3404 8411 3387 8403
3379 8399 3370 8395 3364 8410 3368 8433
TIME...MOT...LOC 1930Z 238DEG 22KT 3399 8416 3388 8415
3377 8415 3367 8430
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 11:13 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 8, 11:13 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1113 AM EDT FRI AUG 8 2014 .UPDATE... CURRENT RADAR TRENDS SUGGEST THAT NE GA WILL CONTINUE TO SEE SHOWERS AND THUNDERSTORMS TODAY. WPC ISSUED A MPD DETAILING POSSIBLE FLASH FLOODING ACROSS THAT AREA TODAY. AT THIS TIME IT APPEARS THAT MOST OF THE TRAINING THUNDERSTORMS ARE OCCURRING JUST OUT OF THE CWA. THIS WILL NEED TO BE MONITORED FURTHER. THE HIGH TEMPERATURES ACROSS N GA MOUNTAINS HAVE BEEN LOWERED DUE TO THE PRECIP. POPS HAVE BEEN INCREASED ACROSS EAST CENTRAL GA THIS AFTERNOON. OTHERWISE...REST OF FORECAST IS ON TRACK. ARG && .PREV DISCUSSION... /ISSUED 734 AM EDT FRI AUG 8 2014/ PREV DISCUSSION... /ISSUED 326 AM EDT FRI AUG 8 2014/ SHORT TERM /TODAY THROUGH SATURDAY/... WE HAVE A COMPLICATED...AND RATHER WET...FORECAST IN STORE FOR THE SHORT TERM. WEAK ZONAL FLOW ALOFT DOMINATES THE AREA TODAY BUT WITH A SHORTWAVE MOVING ACROSS THE OHIO AND TENNESSEE VALLEYS. THE SHORTWAVE DEEPENS TODAY AND TONIGHT AND WITH CONFLUENT FLOW ALOFT OVER NEW ENGLAND AND SOUTHEAST CANADA...A WEAK HYBRID DAMMING EVENT SETS UP FOR OVER THE WEEKEND MAINLY FOR THE CAROLINAS /NOT QUITE STRONG ENOUGH TO REALLY MAKE IT INTO GEORGIA AT LEAST FOR NOW/. SURFACE LOW WORKS ITS WAY EAST INTO TENNESSEE WITH THE SHORTWAVE...WITH A WEAK WARM FRONT EXTENDING NORTH TOWARD THE OHIO VALLEY AND THEN AROUND THE EASTERN SEABOARD RIDGE AS A WEDGE FRONT. OVERALL SYNOPTIC GUIDANCE IS IN PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM BUT WITH MINOR DIFFERENCES IN DETAILS. MOISTURE TRANSPORT VECTORS THROUGH THE WEEKEND ORIGINATE IN THE CARIBBEAN...TRAVELING WESTWARD TOWARD MEXICO AND AROUND THE NORTHERN GULF COAST INTO THE SOUTHEAST...MAXIMIZING EARLY SATURDAY AND THEN AGAIN INTO THE WEEKEND. IMPRESSIVE PW VALUES OVERSPREAD THE AREA WITH AN INITIAL MAXIMUM THIS AFTERNOON BUT HIGHER VALUES SATURDAY AFTERNOON. LAYER PW AMOUNTS OVER 2 INCHES...WELL OVER THE 75TH PERCENTILE CLIMATOLOGICALLY AND APPROACHING THE 99TH PERCENTILE. MODERATE CAPE VALUES OVERSPREAD THE AREA BOTH AFTERNOONS...WITH LOWEST VALUES NATURALLY IN NORTHEAST GEORGIA CLOSER TO THE DAMMING...BUT THE DAMMING IS NOT QUITE STRONG ENOUGH TO KEEP A GOOD SURFACE INVERSION PRESENT SO HAVE CONTINUED TREND OF THUNDER EVERYWHERE...WITH LOWER THUNDER CHANCES OVERNIGHT. BUT WITH ABUNDANT MOISTURE IN PLACE PLUS THE SHORTWAVE AND SURFACE LOW...SEE NO REASON TO NOT CONTINUE HIGH POPS. KEPT LIKELY POPS NORTH THIS AFTERNOON IN THE VICINITY OF THE SHORTWAVE...THOUGH AS A NOTE HI-RES MODELS WANT TO DEVELOP CONVECTION JUST ABOUT EVERYWHERE...WITH LIKELIES JUST ABOUT EVERYWHERE SATURDAY AFTERNOON. TEMPERATURES REMAIN NEAR NORMAL TO MAYBE JUST SLIGHTLY ABOVE NORMAL TODAY BUT SHOULD SEE A DECREASE BY 2-5 DEGREES FOR SATURDAY AFTERNOON. HIGHS SATURDAY A LITTLE TRICKY BECAUSE THEY WILL BE HIGHLY DEPENDENT ON COVERAGE OF CONVECTION AS WELL AS IF THAT DAMMING MANAGES TO STRENGTHEN AND BUILD INTO THE STATE MORE. TDP LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... COMPLICATED FORECAST STILL AN ISSUE FOR THE LONG TERM...MULTIPLE FRONTS AND PASSING UPPER DISTURBANCES AND WEDGING ON MONDAY STILL POSSIBLE. MAIN CHANGE TO THE LONG TERM PORTION OF THE FORECAST WAS TO TWEAK POPS FOR SUNDAY AND MONDAY. OLD FRONTAL BOUNDARY STILL JUST NORTH OF THE CWFA SATURDAY NIGHT AND SUNDAY...BUT IT SHOULD DIP SOUTH SUNDAY NIGHT INTO EARLY MONDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHEAST. RAISED POPS FOR SUNDAY AS MODELS ARE SHOWING A BROAD AREA OF LOW PRESSURE ACROSS THE TN VALLEY. THE LOW SHOULD PROVIDE SOME EXTRA LIFT FOR PRECIP COVERAGE ACROSS THE CWFA. THE PARENT LOW PRESSURE SYSTEM IS EXPECTED TO MOVE NORTHEAST INTO THE MIDDLE ATLANTIC STATES MONDAY...WHILE A COASTAL LOW DEVELOPS. THIS PATTERN SHOULD HELP A REINFORCE A WEAK WEDGE ACROSS NORTHERN GA MONDAY. OLD WEDGE FRONT STILL STATIONARY ACROSS CENTRAL GA ON TUESDAY...BUT SHOULD START TO BECOME DIFFUSE AS ANOTHER WEAK COLD FRONT APPROACHES FROM THE NORTH. THE SECONDARY FRONT WILL PUSH SOUTH OVER THE CWFA WEDNESDAY INTO EARLY THURSDAY...BRINGING SOME DRIER AIR BACK TO THE REGION AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE FRONT SHOULD STALL NEAR SOUTH GA BY FRIDAY. NLISTEMAA AVIATION... 12Z UPDATE... VFR TO START THE PERIOD WITH INCREASING MOISTURE. HAVE ADJUSTED FORMER PROB30 TO TEMPO TSRA FOR THIS AFTERNOON WITH BEST TIMING BETWEEN 22-00Z TONIGHT. VCSH THEREAFTER AND INTRODUCED PROB30 TSRA AFTER 15Z SATURDAY FOR ATL. DEPENDING ON COVERAGE OF CONVECTION TODAY...COULD SEE MVFR FOG AND PERHAPS SOME LOW CIGS. HAVE INTRODUCED THIS AT AHN BUT CONFIDENCE NOT HIGH ENOUGH FOR WIDESPREAD LOW CIGS. WINDS GENERALLY SE TO START THE PERIOD...SW AT 18Z..BACK TO SE AT 00Z...AND THEN BACK TO SW FOR GOOD AT SOME POINT OVERNIGHT. ALL BUT ATL WILL BE CALM OR LGT/VRB OVERNIGHT. //ATL CONFIDENCE...12Z UPDATE... HIGH ON OCCURRENCE OF AFTERNOON CONVECTION...MEDIUM ON IMPACTS TO ATL AND TIMING. MEDIUM-LOW ON CIGS/VSBY FRIDAY NIGHT/SATURDAY MORNING. MEDIUM-HIGH ON TIMING OF WIND SHIFTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 71 87 72 / 60 60 60 40 ATLANTA 91 73 87 73 / 60 50 60 40 BLAIRSVILLE 74 67 80 67 / 90 60 70 60 CARTERSVILLE 89 70 87 73 / 70 60 60 50 COLUMBUS 95 75 91 75 / 50 40 60 40 GAINESVILLE 89 71 83 71 / 80 60 70 50 MACON 95 72 91 74 / 60 50 60 40 ROME 89 71 87 74 / 80 60 60 50 PEACHTREE CITY 91 70 89 73 / 50 50 60 40 VIDALIA 96 74 92 74 / 60 60 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ARG LONG TERM....01 AVIATION...ARG
Hazardous weather outlook, Aug 8, 6:12 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 AM EDT FRI AUG 8 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 612 AM EDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF GEORGIA TODAY. THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. DAMAGING WIND GUSTS ARE POSSIBLE IN ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEKEND AS A FRONTAL BOUNDARY BECOMES STATIONARY ACROSS NORTH GEORGIA AND COMBINES WITH PASSING UPPER LEVEL DISTURBANCES. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 8, 1:54 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 154 PM EDT FRI AUG 8 2014 GAZ030-031-081830- 154 PM EDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN POLK AND PAULDING COUNTIES UNTIL 230 PM EDT... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VAN WERT...MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS POLK AND PAULDING COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTIOCH...FISH CREEK...VAN WERT...YORKVILLE... ROCKMART...ARAGON AND BRASWELL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3407 8486 3390 8488 3391 8516 3405 8517 TIME...MOT...LOC 1754Z 240DEG 9KT 3397 8507
Special weather statement, Aug 8, 2:11 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT FRI AUG 8 2014
GAZ020-021-032-033-043-044-081900-
211 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN BARTOW...CHEROKEE...COBB...DOUGLAS AND FULTON COUNTIES UNTIL 300
PM EDT...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RED TOP MOUNTAIN STATE PARK TO
DOUGLASVILLE...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS BARTOW...CHEROKEE...COBB...DOUGLAS AND FULTON COUNTIES THROUGH
300 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DOUGLASVILLE...CHAPEL HILL...DUE WEST...POWDER SPRINGS...KENNESAW...
ACWORTH...GEORGE WASHINGTON CARVER STATE PARK...RED TOP MOUNTAIN
STATE PARK...LITHIA SPRINGS...KENNESAW STATE UNIVERSITY...JIM R
MILLER PARK...AUSTELL...MARIETTA...KELLOGG CREEK AND OAK GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3379 8476 3379 8473 3385 8473 3394 8468
3423 8478 3429 8443 3398 8430 3396 8431
3397 8435 3380 8435 3371 8437 3368 8482
TIME...MOT...LOC 1811Z 268DEG 15KT 3421 8469 3396 8457
3372 8472Special weather statement, Aug 8, 2:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT FRI AUG 8 2014
GAZ057-081900-
227 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HENRY COUNTY
UNTIL 300 PM EDT...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOCUST GROVE...MOVING NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HENRY COUNTY
THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUELLA...LOCUST GROVE...BLACKSVILLE...MCDONOUGH...OLA AND
KELLEYTOWN.
HEAVY DOWNPOURS WILL CAUSE TEMPORARY STREET FLOODING OR PONDING OF
WATER ON ROADWAYS INCLUDING INTERSTATE 75.
&&
LAT...LON 3356 8409 3354 8405 3350 8403 3349 8398
3345 8392 3341 8398 3338 8398 3336 8404
3330 8408 3330 8411 3332 8415 3334 8415
3334 8424 3335 8425 3336 8427
TIME...MOT...LOC 1825Z 222DEG 10KT 3335 8414
16Special weather statement, Aug 8, 2:39 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT FRI AUG 8 2014
GAZ057-081915-
239 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN HENRY COUNTY
UNTIL 315 PM EDT...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAGLES LANDING...MOVING NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HENRY COUNTY
THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EAGLES LANDING...FLIPPEN...MCDONOUGH...STOCKBRIDGE...HIDDEN VALLEY
PARK AND KELLEYTOWN.
HEAVY DOWNPOURS WILL CAUSE TEMPORARY STREET FLOODING OR PONDING OF
WATER ON ROADWAYS INCLUDING INTERSTATE 75.
&&
LAT...LON 3349 8428 3355 8429 3355 8426 3359 8424
3363 8427 3365 8425 3363 8424 3365 8422
3365 8419 3357 8414 3354 8405 3351 8404
3338 8424 3343 8430
TIME...MOT...LOC 1838Z 227DEG 9KT 3351 8424Special weather statement, Aug 8, 2:51 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT FRI AUG 8 2014
GAZ073-084-081915-
251 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WILKINSON AND
BALDWIN COUNTIES UNTIL 315 PM EDT...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER IVEY...MOVING NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WILKINSON AND
BALDWIN COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE IVEY...GORDON...COOPERS...ALLENWOOD...HARDWICK...
SCOTTSBORO...PANCRAS AND MILLEDGEVILLE.
HEAVY DOWNPOURS WILL CAUSE TEMPORARY STREET FLOODING AND PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3297 8307 3294 8308 3282 8334 3290 8341
3293 8336 3302 8339 3317 8319 3300 8305
3299 8305
TIME...MOT...LOC 1851Z 234DEG 7KT 3295 8331
16Local storm report, Aug 8, 2:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 2 NE POSTELL 32.93N 83.50W
08/08/2014 JONES GA 911 CALL CENTER
TWO TREES DOWN ALONG HWY 49
&&
EVENT NUMBER FFC1400764
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Aug 7, 8:20 PM EDT | Special Weather Statement | FFC | Henry | 40 min |
| Aug 7, 8:44 PM EDT | Special Weather Statement | FFC | DeKalb | 46 min |
| Aug 7, 9:00 PM EDT | Special Weather Statement | FFC | Henry | 45 min |
| Aug 7, 9:15 PM EDT | Special Weather Statement | FFC | Walton | 45 min |
| Aug 7, 9:23 PM EDT | Special Weather Statement | FFC | Floyd | 67 min |
| Aug 7, 9:59 PM EDT | Special Weather Statement | FFC | Butts, Henry | 31 min |
| Aug 7, 10:06 PM EDT | Special Weather Statement | FFC | Coweta | 39 min |
| Aug 7, 11:07 PM EDT | Special Weather Statement | FFC | Henry | 38 min |
| Aug 7, 11:44 PM EDT | Special Weather Statement | FFC | Henry | 46 min |
| Aug 8, 4:13 AM EDT | Special Weather Statement | FFC | Murray | 47 min |
| Aug 8, 5:00 AM EDT | Special Weather Statement | FFC | Gilmer | 45 min |
| Aug 8, 8:00 AM EDT | Special Weather Statement | FFC | Banks | 30 min |
| Aug 8, 12:27 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 48 min |
| Aug 8, 12:45 PM EDT | Special Weather Statement | FFC | Paulding | 45 min |
| Aug 8, 1:12 PM EDT | Special Weather Statement | FFC | Paulding | 33 min |
| Aug 8, 1:32 PM EDT | Special Weather Statement | FFC | Fayette | 43 min |
| Aug 8, 1:36 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Paulding | 39 min |
| Aug 8, 1:54 PM EDT | Special Weather Statement | FFC | Paulding | 36 min |
| Aug 8, 1:56 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 34 min |
| Aug 8, 2:11 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Douglas, Fulton | 49 min |
| Aug 8, 2:21 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Douglas, Fulton | 39 min |
| Aug 8, 2:27 PM EDT | Special Weather Statement | FFC | Henry | 33 min |
| Aug 8, 2:29 PM EDT | Tornado Warning | FFC | Cherokee, Cobb | 18 min |
| Aug 8, 2:39 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Aug 8, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 45 min |
| Aug 8, 2:51 PM EDT | Special Weather Statement | FFC | Baldwin | 24 min |
| Aug 8, 3:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 8, 3:10 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Aug 8, 3:19 PM EDT | Special Weather Statement | FFC | Monroe | 26 min |
| Aug 8, 3:22 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Aug 8, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 32 min |
| Aug 8, 3:30 PM EDT | Special Weather Statement | FFC | Clayton | 30 min |
| Aug 8, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson, Newton, Oconee and 1 more | 42 min |
| Aug 8, 3:58 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
| Aug 8, 4:08 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Jasper, Morgan, Oconee, Putnam | 52 min |
| Aug 8, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe, Putnam, Taliaferro | 41 min |
| Aug 8, 4:22 PM EDT | Special Weather Statement | FFC | Jackson | 38 min |
| Aug 8, 4:26 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 49 min |
| Aug 8, 4:31 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 29 min |
| Aug 8, 4:38 PM EDT | Special Weather Statement | FFC | Warren | 52 min |
| Aug 8, 4:42 PM EDT | Special Weather Statement | FFC | Toombs | 48 min |
| Aug 8, 4:48 PM EDT | Special Weather Statement | FFC | Glascock | 42 min |
| Aug 8, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren | 66 min |
| Aug 8, 4:56 PM EDT | Special Weather Statement | FFC | Banks, Clarke, Madison | 64 min |
| Aug 8, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 59 min |
| Aug 8, 5:10 PM EDT | Special Weather Statement | FFC | Treutlen | 50 min |
| Aug 8, 5:20 PM EDT | Special Weather Statement | FFC | Wilkinson | 40 min |
| Aug 8, 5:59 PM EDT | Special Weather Statement | FFC | Taliaferro | 46 min |
| Aug 8, 6:07 PM EDT | Special Weather Statement | FFC | Johnson | 53 min |
| Aug 8, 6:26 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 49 min |
| Aug 8, 6:30 PM EDT | Special Weather Statement | FFC | Haralson | 45 min |
| Aug 8, 6:51 PM EDT | Special Weather Statement | FFC | Twiggs | 54 min |
| Aug 8, 6:57 PM EDT | Special Weather Statement | FFC | Washington | 63 min |
| Aug 8, 7:07 PM EDT | Special Weather Statement | FFC | Carroll, Paulding | 38 min |
| Aug 8, 7:30 PM EDT | Special Weather Statement | FFC | Dade | 45 min |
| Aug 8, 7:35 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.